Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 218, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 14, 2002, 2:56 PM CDT for Breckinridge County, Grayson County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2002, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 14, 2002, 3:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Breckinridge County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KLMK 141956
SVRSDF
KYC027-085-142015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM CDT WED AUG 14 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
NORTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 315 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MCDANIELS...OR ABOUT 40 MILES NORTH OF
BOWLING GREEN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MADRID AROUND 300 PM CDT
HUDSON AROUND 305 PM CDT
CONSTANTINE AROUND 310 PM CDT
BIG CLIFTY AROUND 310 PM CDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3764 8653 3744 8646 3754 8611 3758 8625
3767 8625
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:50 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 14, 1:50 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT WED AUG 14 2002 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FA WITH SOME OF THE STORMS PRODUCING MODERATE TO HEAVY RAIN AND EVEN SOME GUSTY WINDS. MORE WIDESPREAD CLOUDS ACCOMPANYING THE SHOWERS WILL KEEP TEMPERATURES COOLER THIS AFTERNOON. WITH DEW POINTS REMAINING HIGH TEMPERATURE CHANGE WILL BE VERY LITTLE TONIGHT. MODELS GENERALLY SIMILAR ALTHOUGH MODEL DISCUSSION INDICATES ETA MAY BE A LITTLE ON THE LOW SIDE WITH MOISTURE BUT STILL THE FAVORED MODEL. WILL SLOW DOWN ANY DECREASE IN MOISTURE AND KEEP SHOWERS IN FOR MOST OF PERIOD. FRONT OVER ILLINOIS WILL WEAKEN AS IT MOVES SOUTHEAST...LEAVING SOUTHERN INDIANA AND CENTRAL KENTUCKY IN THE VERY WARM AND MOIST AIR FOR AT LEAST THE NEXT SEVERAL DAYS. MODELS SHOW DEEPER MOISTURE REMAINING OVER MUCH OF FA AND THIS WILL MEAN A CONTINUING CHANCE OF SHOWERS FOR THE REST OF THE WEEK. WITH WEAK UPPER LEVEL SYSTEM MOVING ACROSS TONIGHT AND UPPER JET MOVING OFF TO THE NORTHEAST...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TONIGHT WITH SHOWERS GRADUALLY BECOMING MORE SCATTERED THURSDAY AND THURSDAY NIGHT WITH THE SCATTERED SHOWERS CONTINUING INTO NEXT WEEK. TEMPERATURES WILL STAY WARM WITH HIGHS IN THE MID AND UPPER 80S AND LOWS UPPER 60S TO LOWER 70S. SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Aug 14, 12:05 PM CDT, 2 hours 51 minutes before
KYZ028>043-045>049-053>057-063>067-073>078-081-082-142200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EDT WED AUG 14 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PARTS OF CENTRAL KENTUCKY...EAST OF INTERSTATE 65 THIS AFTERNOON AND EVENING. VERY WARM...MOIST AND UNSTABLE AIR REMAINS IN PLACE OVER CENTRAL KENTUCKY THIS AFTERNOON. SCATTERED STORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AIR AHEAD OF A COLD FRONT AND ALONG OUTFLOW BOUNDARIES LEFT FROM THIS MORNING/S STORMS. AS TEMPERATURES RISE WELL INTO THE 80S THE STORMS WILL INTENSIFY. THE GREATEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND. HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Local storm report, Aug 14, 2:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
346 PM EDT WED AUG 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM DEPUTY IN WIND DAMAGE
08/14/02 JEFFERSON ROOFS BLOWN OFF SEVERAL
HOUSES ON STATE ROAD 3.
POWER OUT. DEPUTY PIKE ROAD
CLOSED.
RESLocal storm report, Aug 14, 2:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
348 PM EDT WED AUG 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM DEPUTY IN WIND DAMAGE
08/14/02 JEFFERSON ROOFS BLOWN OFF SEVERAL
HOUSES ON STATE ROAD 3.
POWER OUT. DEPUTY PIKE ROAD
CLOSED.
0310 PM DEPUTY IN WIND DAMAGE
08/14/02 JEFFERSON TREES DOWN. POWER OUT.
TREES BLOW ON A HOUSE.
RESNearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.